Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 11, 2000, 2:11 PM EDT for Columbia County, Dutchess County, New York. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 2:11 PM EDT (18:11 UTC)
- Expired
- Jun 11, 2000, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Columbia County, NY, Dutchess County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:25 PM EDT | Hail 0.75 | Pine Plains, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 111816
SVRALB
NYC021-027-111900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT SUN JUN 11 2000
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHERN COLUMBIA COUNTY IN SOUTHEAST NEW YORK
NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 300 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PINE PLAINS...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN DUTCHESS COUNTY AT 220 PM EDT
LAT...LON 4202 7389 4189 7371 4225 7314 4244 7339
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:00 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 11, 11:00 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1100 AM EDT SUN JUN 11 2000 WRKZFP AVBL. ZONES OUT MOMENTARILY. .DISC...SORRY FOR THE SLITE DELAY. TEMPS PLAYG HAVOC WITH KGFL AT 16C WHILE KRDL 25C AND KALY 28C! FNT SLICING JST N OF THE MOHAWK RVR. WE THINK FNT WL SLOLY MEANDER SWD WITH TIME AS WK LW...CURRENTLY OVR KALY...PULLS FNT SWD...BUT NOT TIL ATMOS GETS RIPE AND JUICY MID HDSON VLY. HOWEVER MAGLENTA EQ GIVES US ABT 3.3...JST BARELY IN THRESHOLD OF SVR. WL ELIMINATE STRG WRDG FM TSRA THIS PM...KNOWING THAT ISLD SVR STL POSS...MAINLY S. LIMITG FACTORS INCLUDE ANTYCLYONIC CURVER ULVL JETLET AND BRDRLN LN WRM TMPS MID LVL AND HIER. WND FIELD IS MODERATE (MAX WND 45 KTS...45 KTS AT RAOB KALY AND 35 KTS RAOB KBUF). HELICITY IS SLIM AND EHI IS EVN LOER. AND TO TOP IT ALL OFF...WBZ IS PROJECTED TO RISE FRM 10> 11 KFT AS THE PM WEARS ON. FZLVL AT KALY AT ABT 14 KFT. SO HAIL THREAT LKS MINIMAL. WL KP (RA MAY BE HVY AT TIMES) FOR CONTINUITY. WL LV LTR PDS ALN FOR NOW. ENOUGH ON THE PLATE WITH THIS PM. .ALY...NONE. HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:30 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 30 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 40 min |
| Jun 11, 6:19 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 56 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jun 11, 7:38 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.